Alert archive / North Carolina / Gale Warnings in 2017

Gale Warning 2, NWS Newport/Morehead City, NC

January 25, 2017

NWS Newport/Morehead City, NC issued this gale warning at Jan 25, 2017, 3:00 PM EST. It took effect at Jan 26, 2017, 5:00 AM EST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 25, 2017, 3:00 PM EST (20:00 UTC)
In effect from
Jan 26, 2017, 5:00 AM EST
Expired
Jan 26, 2017, 9:36 PM EST
In force
17 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

290 
WHUS72 KMHX 252000
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
300 PM EST WED JAN 25 2017

...GALE FORCE WINDS SOUTH OF OREGON INLET THURSDAY...

.SOUTHWEST TO WEST WINDS WILL INCREASE TONIGHT THROUGH THURSDAY 
AHEAD OF A COLD FRONT WITH GALES LIKELY OVER THE OUTER WATERS 
SOUTH OF OREGON INLET. THE STRONG WINDS WILL DIMISH THROUGH 
THURSDAY EVENING.

AMZ152-154-156-158-261000-
/O.UPG.KMHX.GL.A.0001.170126T1200Z-170127T0000Z/
/O.NEW.KMHX.GL.W.0002.170126T1000Z-170127T0300Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
300 PM EST WED JAN 25 2017

...GALE WARNING IN EFFECT FROM 5 AM TO 10 PM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT FROM 5 AM TO 10 PM EST
THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS...WEST SOUTHWEST 25 TO 35 KT WITH GUSTS UP TO 40 KT.

* SEAS...7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ135-261000-
/O.EXT.KMHX.SC.Y.0013.170126T1000Z-170127T0600Z/
PAMLICO SOUND-
300 PM EST WED JAN 25 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 AM THURSDAY TO 1 AM
EST FRIDAY...

* WINDS...WEST TO SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ150-261000-
/O.EXT.KMHX.SC.Y.0013.170126T0600Z-170127T0900Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
300 PM EST WED JAN 25 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 AM THURSDAY TO 4 AM
EST FRIDAY...

* WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
104 
WHUS72 KMHX 260211
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
911 PM EST WED JAN 25 2017

...GALE FORCE WINDS SOUTH OF OREGON INLET THURSDAY...

.SOUTHWEST TO WEST WINDS WILL INCREASE TONIGHT THROUGH THURSDAY
AHEAD OF A COLD FRONT WITH GALES LIKELY AND SEAS IN EXCESS OF 10
FEET OVER THE OUTER WATERS SOUTH OF OREGON INLET. THE STRONG 
WINDS WILL DIMINISH THROUGH THURSDAY EVENING.

AMZ152-154-156-158-260900-
/O.CON.KMHX.GL.W.0002.170126T1000Z-170127T0300Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
911 PM EST WED JAN 25 2017

...GALE WARNING REMAINS IN EFFECT FROM 5 AM TO 10 PM EST
THURSDAY...

* WINDS...WEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ135-260900-
/O.CON.KMHX.SC.Y.0013.170126T1000Z-170127T0600Z/
PAMLICO SOUND-
911 PM EST WED JAN 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM THURSDAY TO
1 AM EST FRIDAY...

* WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ150-260900-
/O.CON.KMHX.SC.Y.0013.170126T0600Z-170127T0900Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
911 PM EST WED JAN 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM THURSDAY TO
4 AM EST FRIDAY...

* WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
572 
WHUS72 KMHX 260812
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
312 AM EST THU JAN 26 2017

...GALE FORCE WINDS SOUTH OF OREGON INLET TODAY...

.GUSTY SOUTHWEST WINDS WILL CONTINUE OVER THE WATERS THIS MORNING
AHEAD OF A COLD FRONT. FREQUENT GUSTS AROUND 35 KNOTS ARE LIKELY 
OVER THE OUTER WATERS SOUTH OF OREGON INLET...WITH SEAS BUILDING 
TO 10 TO 13 FEET. WINDS WILL SHIFT TO WEST THIS AFTERNOON AND 
NORTHWEST THIS EVENING...THEN GRADUALLY DIMINISH TONIGHT. 

AMZ152-154-156-158-262100-
/O.CON.KMHX.GL.W.0002.170126T1000Z-170127T0300Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
312 AM EST THU JAN 26 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...6 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ135-262100-
/O.CON.KMHX.SC.Y.0013.170126T1000Z-170127T0600Z/
PAMLICO SOUND-
312 AM EST THU JAN 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY...

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ150-262100-
/O.CON.KMHX.SC.Y.0013.000000T0000Z-170127T0900Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
312 AM EST THU JAN 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
658 
WHUS72 KMHX 262115
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
415 PM EST THU JAN 26 2017

...GALE FORCE WINDS SOUTH OF OREGON INLET TODAY...

.FREQUENT GUSTS AROUND 35 KNOTS ARE LIKELY OVER THE OUTER WATERS 
SOUTH OF OREGON INLET...WITH SEAS RANGING FROM 8 TO 13 FEET. 
WINDS WILL SHIFT TO THE NORTHWEST THIS EVENING...THEN GRADUALLY 
DIMINISH TONIGHT.

AMZ152-154-156-158-270300-
/O.CON.KMHX.GL.W.0002.000000T0000Z-170127T0300Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
415 PM EST THU JAN 26 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WINDS...WEST 25 TO 35 KT WITH GUSTS UP TO 40 KT.

* SEAS...7 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ135-270600-
/O.CON.KMHX.SC.Y.0013.000000T0000Z-170127T0600Z/
PAMLICO SOUND-
415 PM EST THU JAN 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY...

* WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ150-270900-
/O.CON.KMHX.SC.Y.0013.000000T0000Z-170127T0900Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
415 PM EST THU JAN 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...

* WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
801 
WHUS72 KMHX 270236
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
936 PM EST THU JAN 26 2017

...STRONG WINDS AND DANGEROUS SEAS TO BEGIN TO SLOWLY SUBSIDE LATE
TONIGHT AND EARLY FRIDAY...

.STRONG 20 TO 30 KNOT WESTERLY WINDS BEHIND A COLD FRONT WILL 
BEGIN TO DIMINISH TO 10 TO 20 KNOTS AFTER MIDNIGHT AND FRIDAY
ALLOWING 8 TO 13 FOOT SEAS THIS EVENING TO BEGIN SUBSIDE LATE 
TONIGHT REACHING 3 TO 5 FEET BY FRIDAY AFTERNOON. 

AMZ152-154-270900-
/O.CAN.KMHX.GL.W.0002.000000T0000Z-170127T0300Z/
/O.EXB.KMHX.SC.Y.0013.000000T0000Z-170127T1500Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
936 PM EST THU JAN 26 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST
FRIDAY. THE GALE WARNING HAS BEEN CANCELLED.

* WINDS...NORTHWEST 15 TO 25 KT WITH A FEW GUSTS UP TO 35 KT.

* SEAS...8 TO 13 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ156-158-270800-
/O.CAN.KMHX.GL.W.0002.000000T0000Z-170127T0300Z/
/O.EXB.KMHX.SC.Y.0013.000000T0000Z-170127T0800Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
936 PM EST THU JAN 26 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM EST FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM EST
FRIDAY. THE GALE WARNING HAS BEEN CANCELLED.

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ135-270600-
/O.CON.KMHX.SC.Y.0013.000000T0000Z-170127T0600Z/
PAMLICO SOUND-
936 PM EST THU JAN 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY...

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ150-270900-
/O.CON.KMHX.SC.Y.0013.000000T0000Z-170127T0900Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
936 PM EST THU JAN 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...

* WINDS...WEST 20 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this gale warning went out at Jan 25, 3:00 PM EST, 0 minutes earlier.

Area forecast discussion, Jan 25, 3:00 PM EST, 0 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
300 PM EST Wed Jan 25 2017

.SYNOPSIS...
High pressure will move offshore through tonight as a cold
front approaches from the west. The front will move through the
area Thursday followed by broad high pressure building in from
the west through the weekend. Another cold front will move
through early next week.

&&

.NEAR TERM /Through Tonight/...
As of 3 PM Wed...WAA continues tonight with very mild overnight
lows in the 50s, 15-20 degrees above normal. High clouds will
increase and thicken overnight ahead of approaching short wave
trough and cold front. Breezy SW winds will persist overnight,
helping keep temps elevated. Latest guidance keeps precip threat
west through sunrise.

&&

.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
As of 3 PM Wed...Have maintained likely pops Thursday morning as
quick moving trough/cold front will race through E NC. Already
by 18Z a return to sunshine expected from west to east through
the afternoon. Low QPF amounts due to the fast nature of the
showers, with generally a tenth of an inch of rain or so
expected on avg. Another very warm day on tap with SW winds and
high thicknesses producing highs around 70s many areas with 60s
on the beaches.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
As of 3 am Wed...Latest run of both GFS and ECMWF show them in
very good agreement through the long term. Dry and cool pattern
sets in for most of the remainder of the extended period with a
large upper trof over much of the eastern half of the nation,
while at the surface, a large surface low remains over southeast
Canada with a surface ridge axis to the south and west. High
temps will average in the upper 40s to lower 50s, with lows in
the lower to mid 30s. A cold front will pass through Sunday
night, but forecast soundings show little moisture to work with
so have not included any precip. The trof aloft will lift out
early next week with a zonal pattern setting up, and at the
surface the ridge will shift to the south. This will allow temps
to warm to the lower 50s Monday and mid 50s Tuesday.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
Short Term /Through 12Z Thursday/...
As of 3 PM Wed...Some inc in high clouds tonight in advance of
quick moving cold front. The front will produce some showers
ahead of it Thur morning as well as brief tempo IFR cigs, though
quickly ending after 18z with return to sunshine and VFR. Winds
will remain around 10 kt tonight with some gusts to 15 kt,
increasing to 10-15 kt with gusts around 20-25 kt on thursday.

Long Term /Fri through Sun/
As of 3 am Wed...VFR/dry through the remainder of the period.
Surface winds will be west 15-20 knots Thursday, west 10-15
knots Friday through Sunday.

&&

.MARINE...
Short Term /Through Thursday/...
As of 3 PM Wed...Have upgraded gale watch to a warning starting
late tonight and ending Thur evening south of Oregon Inlet.
Winds will peak over the outer central/southern waters in vcnty
of the gulf stream where 40+ kt winds will be common. Elsewhere,
expect SCA conditions on Pamlico sound and the northern waters
north of Oregon Inlet. Seas will reach 12+ feet for the
central/southern waters on Thursday.

Long Term /Thu through Sun/
As of 3 am Wed...Models in close agreement through the period
with little change in the forecast. Fast-moving cold front will
pass through the marine area Thursday morning and will move off
the coast early in the afternoon. Winds increase further on
Thursday for the central and southern waters in vicinity of the
Gulf Stream due to good mixing of stronger winds aloft to the
surface due to the warm waters. Therefore gale force gusts are
likely for about 12 hours starting Thur morning and Gale Watch
posted.

For the remainder of the period, at the surface, a large
surface low will remain over southeast Canada with ridge axis to
the south and west. The resulting flow will be from the west to
northwest with breezy conditions in a rather tight pressure
gradient. Small craft conditions forecast through much of the
period, mainly on the coastal waters from Oregon Inlet to
Ocracoke.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory from 5 AM Thursday to 1 AM EST Friday for
     AMZ135.
     Gale Warning from 5 AM to 10 PM EST Thursday for AMZ152-154-
     156-158.
     Small Craft Advisory from 1 AM Thursday to 4 AM EST Friday for
     AMZ150.

&&

SYNOPSIS...TL
NEAR TERM...TL
SHORT TERM...TL
LONG TERM...HSA
AVIATION...HSA/TL
MARINE...HSA/TL
Hazardous weather outlook, Jan 25, 4:07 AM EST, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
407 AM EST WED JAN 25 2017

NCZ029-044>047-079>081-090>095-098-103-104-260915-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
407 AM EST WED JAN 25 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 6:51 AM ESTSmall Craft AdvisoryMHX51 hr

Nearby

Gale Warnings in North Carolina, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.